Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 41, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Mar 19, 2010, 1:58 PM CDT for 15 counties in Florida. It took effect at Mar 20, 2010, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2010, 1:58 PM CDT (18:58 UTC)
- In effect from
- Mar 20, 2010, 1:00 PM CDT
- Expired
- Mar 20, 2010, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 30 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1578 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
014 WWUS82 KTAE 191858 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 258 PM EDT FRI MAR 19 2010 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ TODAY FOR MOST OF THE FLORIDA PANHANDLE AND BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...A RED FLAG WARNING IS NOW IN EFFECT FOR SATURDAY AFTERNOON FOR ALL OF THE FLORIDA PANHANDLE AND BIG BEND EXCEPT FRANKLIN COUNTY DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...THE AREA OF HIGH PRESSURE RESPONSIBLE FOR THE DRY CONDITIONS TODAY WILL SLIDE EAST OF THE AREA ON SATURDAY. HOWEVER...ENOUGH DRY AIR WILL REMAIN IN PLACE TO SEE ONE MORE DAY OF RED FLAG CONDITIONS IN NORTHWEST FLORIDA. FLZ007-009>011-013-016>019-026>029-034-201130- /O.UPG.KTAE.FW.A.0036.100320T1800Z-100320T2300Z/ /O.NEW.KTAE.FW.W.0041.100320T1800Z-100320T2300Z/ /O.CON.KTAE.FW.W.0040.000000T0000Z-100319T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 258 PM EDT FRI MAR 19 2010 /158 PM CDT FRI MAR 19 2010/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT /6 PM CDT/ SATURDAY... THE RED FLAG WARNINGS ARE IN EFFECT DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ008-012-014-201130- /O.NEW.KTAE.FW.W.0041.100320T1800Z-100320T2300Z/ COASTAL WALTON-BAY-GULF- 158 PM CDT FRI MAR 19 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT SATURDAY... THE RED FLAG WARNING IS IN EFFECT DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ 18-WOOL
3 follow-up statements
898 WWUS82 KTAE 192329 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 729 PM EDT FRI MAR 19 2010 ...A RED FLAG REMAINS IN EFFECT FOR SATURDAY AFTERNOON FOR ALL OF THE FLORIDA PANHANDLE AND BIG BEND EXCEPT FRANKLIN COUNTY DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...THE AREA OF HIGH PRESSURE RESPONSIBLE FOR THE DRY CONDITIONS TODAY WILL SLIDE EAST OF THE AREA ON SATURDAY. HOWEVER...ENOUGH DRY AIR WILL REMAIN IN PLACE TO SEE ONE MORE DAY OF RED FLAG CONDITIONS IN NORTHWEST FLORIDA. FLZ007-009>011-013-016>019-026>029-034-201130- /O.EXP.KTAE.FW.W.0040.000000T0000Z-100319T2300Z/ /O.CON.KTAE.FW.W.0041.100320T1800Z-100320T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 729 PM EDT FRI MAR 19 2010 /629 PM CDT FRI MAR 19 2010/ ...A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT /6 PM CDT/ SATURDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ008-012-014-201130- /O.CON.KTAE.FW.W.0041.100320T1800Z-100320T2300Z/ COASTAL WALTON-BAY-GULF- 629 PM CDT FRI MAR 19 2010 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM CDT SATURDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$
301 WWUS82 KTAE 201029 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 629 AM EDT SAT MAR 20 2010 ...RED FLAG WARNING IN EFFECT FROM 2 PM EDT (1 PM CDT) THIS AFTERNOON TO 7 PM EDT (6 PM CDT) THIS EVENING FOR THE EASTERN FLORIDA PANHANDLE AND BIG BEND...EXCEPT FRANKLIN COUNTY AND THE IMMEDIATE COAST...FOR LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT AND HIGH DISPERSION LEVELS... .DISCUSSION...A COMBINATION OF STRONG DAYTIME HEATING WITH WARMER TEMPERATURES AND RELATIVELY DRY AIR WILL RESULT IN LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35% ALONG WITH HIGH DISPERSION LEVELS. FLZ007>014-016>019-026>029-034-201830- /O.CON.KTAE.FW.W.0041.100320T1800Z-100320T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA- TAYLOR-LAFAYETTE-DIXIE- 629 AM EDT SAT MAR 20 2010 /529 AM CDT SAT MAR 20 2010/ ...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT ALONG WITH HIGH DISPERSION LEVELS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR THIS AFTERNOON. LOW RELATIVE HUMIDITY AND HIGH DISPERSION LEVELS WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ DUVAL
058 WWUS82 KTAE 201945 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 345 PM EDT SAT MAR 20 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT (6 PM CDT) THIS EVENING FOR THE EASTERN FLORIDA PANHANDLE AND BIG BEND...EXCEPT FRANKLIN COUNTY AND THE IMMEDIATE COAST...FOR LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT AND HIGH DISPERSION LEVELS... .DISCUSSION...A COMBINATION OF STRONG DAYTIME HEATING WITH WARMER TEMPERATURES AND RELATIVELY DRY AIR WILL RESULT IN LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35% ALONG WITH HIGH DISPERSION LEVELS. FLZ007>014-016>019-026>029-034-202300- /O.CON.KTAE.FW.W.0041.000000T0000Z-100320T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA- TAYLOR-LAFAYETTE-DIXIE- 345 PM EDT SAT MAR 20 2010 /245 PM CDT SAT MAR 20 2010/ ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT ALONG WITH HIGH DISPERSION LEVELS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR THIS AFTERNOON. LOW RELATIVE HUMIDITY AND HIGH DISPERSION LEVELS WILL ENHANCE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 19, 8:59 AM CDT, 4 hours 59 minutes earlier.
Area forecast discussion, Mar 19, 8:59 AM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
959 AM EDT FRI MAR 19 2010
.SYNOPSIS...
THE UPPER LEVEL DISTURBANCE THAT BROUGHT SHOWERS AND OVERCAST SKIES
TO THE REGION HAS NOW PUSHED OFF THE ATLANTIC COAST...LEAVING THE
AREA WITH MORE PLEASANT SKIES AND TEMPERATURES AS DRIER AIR AND
SUBSIDENCE ARE NOW OVERHEAD. THE 13 UTC REGIONAL SFC ANALYSIS IS
CURRENTLY SHOWING A BROAD 1019 MB HIGH SITTING OFF THE MS/LA COAST.
SATELLITE IMAGERY IS NOT SHOWING MUCH IN THE WAY OF CLOUDS IN THE
SOUTHEAST THIS MORNING...AND WITH DRY AIR OVERHEAD...THERE SHOULD
NOT BE MANY CLOUDS TODAY. WINDS WILL REMAIN FAIRLY LIGHT AND OUT OF
THE NW THIS MORNING...BUT WILL SHIFT TO THE SW IN THE LATE AFTERNOON
HOURS AS A WEAK SEA BREEZE MAY BRIEFLY FIRE UP. TEMPERATURES WILL
WARM UP QUICKLY THIS AFTERNOON AND SHOULD REACH THE MID TO LOW 70S
REGION-WIDE...UNLIKE THE PAST FEW DAYS. SHOULD BE PERFECT OUTSIDE
TODAY...ENJOY IT!
&&
.AVIATION...THRU 12Z SAT.
EXPECT VFR CONDITIONS TO PREVAIL
THROUGH THE PERIOD EXCEPT FOR SOME BRIEF MVFR VSBY RESTRICTIONS
AFTER 10Z. LIGHT NW WINDS WILL SHIFT TO W TO SW IN THE AFTERNOON.
&&
.MARINE...
WINDS WILL CONTINUE TO BE OUT OF THE NW AROUND 10 KTS THIS
MORNING...BUT WITH A BROAD HIGH PRESSURE SYSTEM SETTLING IN OVER THE
NORTHERN GOMEX THIS AFTERNOON...THE WINDS WILL SHIFT TO W OR SW.
WITH THE HIGH MOVING INTO THE MARINE AREA...THE SEA BREEZE WILL MAKE
AN APPEARANCE THIS AFTERNOON...ALBEIT A WEAK APPEARANCE...WHICH WILL
BE THE MAIN CAUSE OF THE WINDS SHIFTING IN THE AFTERNOON. BY
SATURDAY...WINDS AND SEAS WILL RAPIDLY BEGIN TO INCREASE AS A COLD
FRONT APPROACHES THE REGION FROM THE WEST. ADVISORY CONDITIONS MAY
BE POSSIBLE ON SATURDAY AND SUNDAY...ALONG WITH TIDES 1 FOOT ABOVE
NORMAL AROUND HIGH TIDE SUNDAY AFTERNOON. FURTHERMORE...THE SURF MAY
REACH 5 TO 7 FEET ALONG THE FL PANHANDLE BEACHES SUNDAY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 73 41 73 51 68 / 0 0 0 10 70
PANAMA CITY 68 49 68 57 65 / 0 0 0 20 70
DOTHAN 74 44 74 52 67 / 0 0 0 30 70
ALBANY 73 44 75 50 68 / 0 0 0 10 70
VALDOSTA 73 43 75 51 72 / 0 0 0 10 60
CROSS CITY 72 41 75 51 71 / 0 0 0 10 60
APALACHICOLA 67 47 66 56 66 / 0 0 0 20 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 7 PM
EDT /6 PM CDT/ THIS EVENING FOR THE FOLLOWING ZONES:
CALHOUN...DIXIE...GADSDEN...HOLMES...INLAND WALTON...
JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES: CALHOUN...DIXIE...
GADSDEN...HOLMES...INLAND WALTON...JACKSON...JEFFERSON...
LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...
WASHINGTON.
GM...NONE.
&&
M BARRY/M BARRY/WOOLHazardous weather outlook, Mar 19, 3:09 AM CDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 409 AM EDT FRI MAR 19 2010 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-200815- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 409 AM EDT FRI MAR 19 2010 /309 AM CDT FRI MAR 19 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THE LOW RELATIVE HUMIDITY EXPECTED THIS AFTERNOON MAY ENHANCE THE SPREAD OF WILD FIRES. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE NEXT SIGNIFICANT WEATHER SYSTEM SCHEDULED TO AFFECT OUR AREA WILL BE A COLD FRONT MOVING QUICKLY EASTWARD ACROSS THE REGION ON SUNDAY. ALTHOUGH THERE WILL LIKELY BE SOME STRONG WINDS ALOFT WITH THIS SYSTEM...IT APPEARS UNLIKELY THAT THE ATMOSPHERE WILL BECOME UNSTABLE ENOUGH FOR AN ORGANIZED SEVERE WEATHER THREAT. RAINFALL AMOUNTS WILL GENERALLY BE AN INCH OR LESS SO WIDESPREAD FLOODING IS NOT LIKELY. THE STRONG ONSHORE WINDS SATURDAY NIGHT AND SUNDAY WILL LIKELY CAUSE AN INCREASE IN SURF...RIP CURRENTS...AND TIDE LEVELS. TIDES UP TO 1 FOOT ABOVE NORMAL WILL BE POSSIBLE AT THE TIMES OF HIGH TIDE SUNDAY AFTERNOON. THE SURF ALONG THE FLORIDA PANHANDLE BEACHES MAY REACH 5 TO 7 FEET ON SUNDAY...ALONG WITH FREQUENT RIP CURRENTS. IT WILL BE COLDER EARLY NEXT WEEK...BUT A WIDESPREAD FREEZE DOES NOT APPEAR LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:49 PM CDT | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 18 hr |
| Mar 18, 7:49 PM CDT | Red Flag Warning | TAE | Calhoun, Dixie, Gadsden, Holmes, Jackson, Jefferson and 7 more | 22 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.